Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 164, NWS Twin Cities, MN

September 1, 2013Blue Earth County, Le Sueur County, Nicollet County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 1, 2013, 12:06 AM CDT for Blue Earth County, Le Sueur County, Nicollet County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 12:06 AM CDT (05:06 UTC)
Expired
Sep 1, 2013, 12:45 AM CDT
In force
39 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Blue Earth County, MN, Le Sueur County, MN, Nicollet County, MN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 9:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS53 KMPX 010506
SVRMPX
MNC013-079-103-010545-
/O.NEW.KMPX.SV.W.0164.130901T0506Z-130901T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1206 AM CDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHWESTERN LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHEASTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 1245 AM CDT

* AT 1201 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  NORTHEAST OF MADELIA...AND MOVING EAST AT 45 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MANKATO...MINNEOPA STATE PARK...LAKE CRYSTAL...SKYLINE...NORTH
  MANKATO...EAGLE LAKE...KASOTA...ST CLAIR AND MADISON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9437 4432 9378 4403 9377 4402 9436
TIME...MOT...LOC 0505Z 263DEG 37KT 4412 9425

HAIL...1.25IN
WIND...<50MPH

$$

TDK
2 follow-up statements
608 
WWUS53 KMPX 010521
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1221 AM CDT SUN SEP 1 2013

MNC013-079-103-010545-
/O.CON.KMPX.SV.W.0164.000000T0000Z-130901T0545Z/
LE SUEUR MN-NICOLLET MN-BLUE EARTH MN-
1221 AM CDT SUN SEP 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BLUE EARTH...SOUTHEASTERN NICOLLET AND SOUTHWESTERN LE SUEUR COUNTIES
UNTIL 1245 AM CDT...

AT 1220 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANKATO...AND
MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MANKATO...NORTH MANKATO...EAGLE LAKE...ST CLAIR AND MADISON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4419 9415 4432 9378 4406 9377 4403 9413
TIME...MOT...LOC 0521Z 263DEG 37KT 4414 9402

HAIL...1.00IN
WIND...<50MPH

$$

TDK
258 
WWUS53 KMPX 010533
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1233 AM CDT SUN SEP 1 2013

MNC013-079-103-010545-
/O.CAN.KMPX.SV.W.0164.000000T0000Z-130901T0545Z/
LE SUEUR MN-NICOLLET MN-BLUE EARTH MN-
1233 AM CDT SUN SEP 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLUE EARTH...
SOUTHEASTERN NICOLLET AND SOUTHWESTERN LE SUEUR COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA. BRIEF HEAVY RAIN...GUSTY WINDS AND SOME LIGHTNING SHOULD STILL 
BE EXPECTED.

LAT...LON 4419 9415 4432 9378 4406 9377 4403 9413
TIME...MOT...LOC 0532Z 263DEG 37KT 4415 9387

$$
TDK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:09 PM CDT, 9 hours 57 minutes earlier.

Area forecast discussion, Aug 31, 2:09 PM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
209 PM CDT SAT AUG 31 2013

.SYNOPSIS...
ISSUED AT 210 PM CDT SAT AUG 31 2013

AS OF 1 PM TEMPERATURES WERE IN THE MID 80S ACROSS THE CWA...WITH
DEWPOINTS IN THE MID TO UPPER 60S. THIS WARM SECTOR WAS LOCATED
AHEAD OF A COLD FRONT THAT EXTENDED SOUTH SOUTHWEST FROM A SURFACE
LOW OVER THE RED RIVER VALLEY. THE SURFACE LOW WAS DEEPENING IN
RESPONSE TO 12HR 500MB HEIGHT FALLS OF 40-60M/12HRS DOWNSTREAM OF A
POTENT UPPER LEVEL SHORTWAVE LOCATED IN SOUTHEAST SASKATCHEWAN.

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 147 PM CDT SAT AUG 31 2013

HIRES MODELS ARE IN FAIRLY GOOD AGREEMENT WITH CONVECTIVE INITIATION
AROUND 19/20Z. AS OF 130PM ALREADY SEE A FEW ISOLATED CELLS ALONG
THE COLD FRONT IN GRAND FORKS CWA...AND THESE ARE LIKELY TO CONTINUE
TO DEVELOP AS THE AFTERNOON PROGRESSES. SPC MESOANALYSIS SHOWS
1500-2500 J/KG OF MLCAPE...WITH AROUND 40KTS OF EFFECTIVE SHEAR. THE
RAP FORECAST HAS THIS DEEP LAYER SHEAR INCREASING IN BOTH COVERAGE
AND MAGNITUDE AS THE JET MAX ON THE EQUATORWARD SIDE OF THE SHORTWAVE
MOVES ACROSS THE REGION THIS EVENING. THE TORNADO THREAT IN WESTERN
MN IS DIMINISHING AS THE LOW LEVEL FLOW IS NOT BACKING AS PREVIOUSLY
FORECAST BY THE NAM...AND LCLS ARE AROUND 2000M. SPC MESOANALYSIS
SHOWS 0-1 SRH OF ONLY 50M2/S2...WHICH WILL MAX OUT AT 100M2/S2.
THESE LOW VALUES SUPPORT THE DIMINISHED TORNADO THREAT UNLESS THE
STORMS HAVE A DEVIANT MOTION OR ARE ABLE TO MODIFY THEIR OWN
ENVIRONMENT. ALL 4 MEMBERS OF THE 12Z HOPWRF QUICKLY HAVE THE STORMS
GROWING UPSCALE INTO A LINE AND TRACK IT DOWN THE I94 CORRIDOR...WITH
TIME OF ARRIVAL AT THE WEST SIDE TWIN CITIES METRO AREA CENTERED
AROUND 01Z. FORECAST MODELS DECREASE THE MLCAPE AHEAD OF THIS LINE
AS IT MAKES ITS WAY INTO EASTERN MN AND WESTERN WI...SO SHOULD SEE
THE LINE WEAKEN AS IT PROGRESSES EAST SOUTHEASTWARD. THE MAIN THREAT
OF LARGE HAIL (2 IN OR GREATER) WILL BE IN WESTERN MN...WITH A
TRANSITION TO A WIND/HAIL THREAT FOR CENTRAL MN.

ON SUNDAY THE POST FRONTAL WINDS WILL INCREASE IN RESPONSE TO COLD
AIR ADVECTION AND DIABATIC HEATING. SHOULD SEE NNW WINDS NEAR 25MPH
BY LATE AFTERNOON...WITH INCREASING CLOUDS IN FAR EASTERN MN AND
WESTERN WI. HIGH TEMPERATURES WILL BE CONSIDERABLY COOLER...ONLY
MANAGING THE 70S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 147 PM CDT SAT AUG 31 2013

VERY QUIET WEATHER STILL LOOKS TO DOMINATE THE PERIOD... WITH DRY
NORTHWEST MID-UPPER FLOW REMAINING IN PLACE ACROSS THE REGION. AT
THIS POINT... THE ONLY TIME FRAME THAT APPEARS TO HAVE ANY
POTENTIAL FOR PCPN IS LATE WEDNESDAY INTO EARLY THURSDAY WHEN A
SHORTWAVE DROPS INTO THE GREAT LAKES AND DRAGS A REINFORCING COLD
FRONT THROUGH THE AREA. THE GFS AND ECMWF HAVE HAD A TOUGH TIME
DEVELOPING MUCH IF ANY PCPN WITH THE BOUNDARY ACROSS OUR AREA
GIVEN THE LACK OF DECENT MOISTURE RETURN AHEAD OF IT... ALONG WITH
THE FACT THAT THE BEST QG FORCING IS OFF TO OUR NORTHEAST.
ALTHOUGH IT/S CERTAINLY POSSIBLE WE COULD WIND UP WITH SOME
SCATTERED PCPN AROUND THE WEDNESDAY NIGHT TIME FRAME... CHOSE TO
KEEP THINGS DRY AT THIS POINT RATHER THAN INCLUDE A SLIGHT CHANCE
POP. AFTER THAT POINT... THERE IS SOME DISAGREEMENT IN HOW QUICKLY
UPPER RIDGING WILL TRY TO WORK BACK INTO THE REGION AND WHETHER
WE/LL SEE A PERIOD OF SOME WARM ADVECTION RETURN FLOW PCPN ON
FRIDAY. WITH MUCH DEPENDING ON THE POTENTIAL FOR A WEAK SHORTWAVE
TO RIDE SOUTHEAST ALONG THE LINGERING BAROCLINIC ZONE... THERE IS
QUITE A BIT OF UNCERTAINTY BOTH WITH RESPECT TO TIMING AND WHETHER
THERE WILL EVEN BE SUFFICIENT MOISTURE/FORCING FOR PCPN. SO...
ONCE AGAIN DECIDED TO KEEP THE MENTION OF PCPN OUT OF THE FORECAST
RATHER THAN INCLUDING A LOW-END POP. THE NEXT FEATURE OF ANY
SIGNIFICANCE... WHEN THERE IS MORE OF A BONAFIDE PCPN CHANCE...
LOOKS LIKE IT SHOULD HOLD OFF UNTIL AFTER THE END OF THE CURRENT
FORECAST PERIOD... WHEN A DECENT UPPER WAVE AND SURFACE LOW LOOK
TO MOVE OUT OF THE NORTHERN PLAINS TOWARD THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1244 PM CDT SAT AUG 31 2013
A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING AND BE THE
FOCUS FOR SHOWERS AND THUNDERSTORMS. THE STORMS WILL BE THE
STRONGEST ACROSS WESTERN MN...BUT SHOULD WEAKEN AS THEY MOVE
EASTWARD. TRIED TO NARROW DOWN THE TIMING OF THE THUNDER BASED ON
HIRES MODELS. NORTHWEST WINDS WILL INCREASE BEHIND THE COLD
FRONT...AND GUST NEAR 20KTS BY SUNDAY AFTERNOON.

KMSP...
THE HIRES MODELS INDICATE THAT THE WINDOW FOR THUNDER IS FROM
00-04Z...BUT CHOSE TO NARROW THIS DOWN TO THE 1HR WINDOW OF
HIGHEST CONFIDENCE RATHER THAN USE 4HOURS OF THUNDER. HOWEVER BE
AWARE THAT THUNDER IS POSSIBLE OUTSIDE OF THE 1HR TEMPO. ONCE THE
SHRA/TSRA EXITS THE REGION EXPECT NNW WINDS GUSTING NEAR 20KTS ON
SUNDAY.

/OUTLOOK FOR KMSP/
MON...VFR. WINDS NNW AT 5-10KTS.
TUE...VFR. WINDS NNW AT 5-10KTS.
WEN...VFR. WINDS NW AT 5-10KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JRB
LONG TERM...
AVIATION...JRB
Hazardous weather outlook, Aug 31, 11:40 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1140 AM CDT SAT AUG 31 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014-015-023-024-
011645-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-ST. CROIX-
PIERCE-
1140 AM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING... MAINLY WEST OF I-35. HAIL TO 2 INCHES IN DIAMETER AND
WIND GUSTS TO 65 MPH ARE THE PRIMARY SEVERE WEATHER THREATS.
HOWEVER... CONDITIONS COULD SUPPORT A FEW TORNADOES... MAINLY
NORTH OF A LINE FROM MONTEVIDEO TO CAMBRIDGE.

THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE NORTH
DAKOTA/MINNESOTA BORDER BETWEEN 2 PM AND 4 PM... THEN MOVE
SOUTHEAST AROUND 35 MPH THROUGH EVENING. ANY IMPACTS IN THE TWIN
CITIES METRO AREA WILL PRIMARILY OCCUR BETWEEN 730 PM AND 1030
PM... WITH STRONG WINDS BEING THE PRIMARY CONCERN AT THAT POINT IN
TIME. STORMS ARE EXPECTED TO DIMININISH IN INTENSITY AS THEY MOVE
EAST OF I-35 AND INTO WISCONSIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WIZ016-025>028-011645-
RUSK-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
1140 AM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE DURING THE LATE EVENING AND OVERNIGHT
HOURS... MAINLY BETWEEN 11 PM AND 2 AM. SEVERE WEATHER IS NOT
EXPECTED... BUT THE STRONGEST STORMS COULD PRODUCE HAIL TO NICKEL
SIZE IN DIAMETER ALONG WITH WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE EVENING.

In the hours before

Local storm report, Aug 31, 8:40 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
840 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             3 N MONTEVIDEO          44.99N 95.72W
08/31/2013  M2.00 INCH       CHIPPEWA           MN   TRAINED SPOTTER

&&

LRS
Local storm report, Aug 31, 9:05 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
905 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     GLENWOOD                45.65N 95.38W
08/31/2013                   POPE               MN   TRAINED SPOTTER

            2 PONTOONS ON SEA LEGS FLIPPED OVER ON LAKE MINNEWASKA

&&

LRS
Local storm report, Aug 31, 9:16 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
916 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     1 W RENVILLE            44.79N 95.23W
08/31/2013  M66 MPH          RENVILLE           MN   TRAINED SPOTTER

            AT HIGHWAY 212 AND 110TH STREET

&&

LRS
Local storm report, Aug 31, 9:30 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     1 W RENVILLE            44.79N 95.23W
08/31/2013  M66.00 MPH       RENVILLE           MN   TRAINED SPOTTER

            AT HIGHWAY 212 AND 110TH STREET

&&

LRS
Local storm report, Aug 31, 9:32 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
932 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     GLENWOOD                45.65N 95.38W
08/31/2013                   POPE               MN   TRAINED SPOTTER

            2 PONTOONS ON SEA LEGS FLIPPED OVER ON LAKE MINNEWASKA

0430 PM     HAIL             4 W DONNELLY            45.69N 96.10W
08/31/2013  E0.75 INCH       STEVENS            MN   FIRE DEPT/RESCUE

0437 PM     HAIL             DONNELLY                45.69N 96.01W
08/31/2013  E0.75 INCH       STEVENS            MN   FIRE DEPT/RESCUE

0448 PM     HAIL             2 E CERRO GORDO         45.07N 96.02W
08/31/2013  E1.00 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

            GROUND ALMOST COMPLETELY COVERED WITH HAIL.

0450 PM     HAIL             MILAN                   45.11N 95.91W
08/31/2013  M1.00 INCH       CHIPPEWA           MN   FIRE DEPT/RESCUE

0457 PM     HAIL             3 NW WATSON             45.04N 95.84W
08/31/2013  M0.75 INCH       CHIPPEWA           MN   TRAINED SPOTTER

0505 PM     HAIL             7 N MONTEVIDEO          45.05N 95.72W
08/31/2013  M1.00 INCH       CHIPPEWA           MN   TRAINED SPOTTER

0507 PM     TSTM WND DMG     MILLERVILLE             46.07N 95.55W
08/31/2013                   DOUGLAS            MN   TRAINED SPOTTER

            TREES BEING TWISTED BY WIND

0515 PM     HAIL             3 N MONTEVIDEO          44.99N 95.72W
08/31/2013  M2.00 INCH       CHIPPEWA           MN   TRAINED SPOTTER

0522 PM     TSTM WND GST     GLENWOOD                45.65N 95.38W
08/31/2013  M67.00 MPH       POPE               MN   AWOS

            AT THE AIRPORT

0525 PM     TSTM WND DMG     1 W VILLARD             45.71N 95.29W
08/31/2013                   POPE               MN   TRAINED SPOTTER

            FEW LARGE BRANCHES DOWN. TIME ESTIMATED BASED ON RADAR
            AND OTHER NEARBY REPORTS.

0530 PM     TSTM WND GST     4 E VILLARD             45.71N 95.19W
08/31/2013  M62.00 MPH       POPE               MN   TRAINED SPOTTER

            3-4 INCH BRANCHES DOWN

0537 PM     TSTM WND GST     1 SE SAUK CENTRE        45.73N 94.94W
08/31/2013  M63.00 MPH       STEARNS            MN   MESONET

            MEASURED BY MNDOT SITE ALONG I-94.

0537 PM     TSTM WND GST     SAUK CENTRE             45.74N 94.96W
08/31/2013  M64.00 MPH       STEARNS            MN   AWOS

0615 PM     TSTM WND GST     1 W RENVILLE            44.79N 95.23W
08/31/2013  M66.00 MPH       RENVILLE           MN   TRAINED SPOTTER

            AT HIGHWAY 212 AND 110TH STREET

0615 PM     TSTM WND DMG     SACRED HEART            44.78N 95.35W
08/31/2013                   RENVILLE           MN   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 212 IN SACRED HEART. TREE HAS SINCE
            BEEN REMOVED.

0618 PM     TSTM WND DMG     2 NE SACRED HEART       44.80N 95.32W
08/31/2013                   RENVILLE           MN   PUBLIC

            LARGE BRANCHES DOWN...4 TO 6 INCHES IN DIAMETER.

0647 PM     TSTM WND GST     REDWOOD FALLS           44.54N 95.11W
08/31/2013  M59.00 MPH       REDWOOD            MN   ASOS

0705 PM     HAIL             1 S WABASSO             44.39N 95.25W
08/31/2013  E1.75 INCH       REDWOOD            MN   LAW ENFORCEMENT

0830 PM     TSTM WND DMG     ST PETER                44.33N 93.96W
08/31/2013                   NICOLLET           MN   LAW ENFORCEMENT

            POWER POLE BLOWN DOWN BY WIND

&&

LRS
Special weather statement, Aug 31, 11:57 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1157 PM CDT SAT AUG 31 2013

MNZ074>076-082-083-010600-
BLUE EARTH-BROWN-LE SUEUR-NICOLLET-WATONWAN-
1157 PM CDT SAT AUG 31 2013

AT 1152 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF MADELIA. THIS STORM WAS MOVING EAST AT
40 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MADELIA.
  LAKE CRYSTAL.
  MINNEOPA STATE PARK.
  NORTH MANKATO.
  MANKATO.
  KASOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF THE
AREA.

&&

LAT...LON 4435 9377 4406 9378 4401 9451 4416 9452
TIME...MOT...LOC 0456Z 261DEG 35KT 4413 9438

TDK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:27 PM CDTSevere Thunderstorm WarningMPXMcLeod, Nicollet, Renville, Sibley33 min
Aug 31, 7:33 PM CDTSevere Thunderstorm WarningMPXBrown, Watonwan42 min
Aug 31, 7:52 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Nicollet, Sibley38 min
Aug 31, 8:30 PM CDTSpecial Weather StatementMPXLe Sueur, Rice45 min
Aug 31, 11:57 PM CDTSpecial Weather StatementMPXBlue Earth63 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.